CFS: Valtrex: breast pain?

Discussion in 'Fibromyalgia Main Forum' started by ladybugmandy, Jun 25, 2008.

  1. ladybugmandy

    ladybugmandy Member

    hi all. i have been on valtrex 2 months and for the last week and a half or so, have been experiencing breast pain which seems to be getting worse. it even hurts to lay down in certain positions.

    this is not a listed side effect of valtrex and i am not menstruating nor near menstruation. i have never had pain at this time of the month before.

    has anyone out there experienced this?

    i was worried about lymphoma but this pain isn't localized to the is the entire breast.

    i had a mammogram in august of 2007 which was normal.

    they say breast pain is rarely indicative of breast cancer and i do not feel any lumps.

    thank you
  2. deliarose

    deliarose New Member

    Maybe obvious but I would get the breast checked out.

    Based on just one article I read ina women's magazine, I believe pain can be indicative of breast cancer. I could be wrong.

    Don't mean to frighten you, but it shld be taken seriously IMO.
  3. sascha

    sascha Member

    i get a localized pain in one breast from time to time- i think it's from cyst or something like that. it aches and worries me, then goes away. nothing shows in mammograms except doctor has told me about cyst.

    maybe without realizing it you got bruised in some way. maybe something is clearing up and expressing itself this way. it is worrisome, but most likely is fine and will resolve on its own. but you should check it out for peace of mind.

    i just checked my calendar- i'm supposed to start on valtrex tomorrow. Dr. Montoya told me wait three weeks after finishing valcyte, then start.

    i seemed to have some strange clearing going on post-valcyte. wicked IBS and pain in low GI region- it is just about gone. and skin oddities- and one sore. seems as though something is making its way out. well, i'm looking on the bright side-

    i sure hope the valtrex doesn't wear me down. i'm wasted from the cfids and valcyte. need to make a comeback!!!

    report back and let us know what you find out and what happens. best of luck- sascha
  4. ladybugmandy

    ladybugmandy Member

    hi all! thanks for posting replies!

    it's interesting that i am not the only one with the breast pain! dr. lerner said it is very unlikely it has to do with the valtrex.

    the pain is not letting up, though. i am always worried about lymphoma so i am getting paranoid that maybe it has something to do with the lymph nodes under the armpit....

    i will go to my GP next week (hopefully).

    i am pretty sure the breast pain is not breast cancer...

    i hope it's just hormonal changes....

    good luck, all

  5. freesha

    freesha New Member

    I have been on Valtex and/or related medication for years. Only taking them when I need it but often it is once a month, related no doubt to my menstrual cycle, an outbreak seems to come during or right after my period. Anyway about the breast pain.<BR>
    Last week was the first time I have tried APO-VALACYCLOVIR 500mg, normally I take VALACYLOVIR 500mg and I have never felt this type of breast pain in my life.<BR>

    I take two pills as the prescription is really for once a day preventative so that brings it up to 1000MG I take when I am having an outbreak.<BR>
    This time after four days of 1000mg/day of the APO-VALACYCLOVIR there was a very intense shooting pain in my left breast coming from a dense three inch long horizontal mass that was only about one inch wide. The pain was not at all like breast tenderness normally associated with menstrual cycle. It was a shooting pain about every 2 min, very distracting, unsettling and painful. It stayed with me for about 8 hours and the next day I did not take the APO-VALACYCLOVIR and the pain was gone, coincidence?<BR>
    There is no mention of this type of this side effect for any of the related drugs that I have seen, yet if this number of women seem to be having the same reaction there might be a correlation? And how might it be related to breast cancer?<BR>

    <br><br>[<i>This Message was Edited on 09/27/2011</i>]
  6. CelticLadee

    CelticLadee New Member

    I am experiencing breast pain also so had to see what your post was all about. I am not on anti-viral drugs but I am on antibiotics.&lt;BR&gt;
    I was thinking it is either herxing or toxins building up as I am sure I am killing pathogens. I have been in a flare up for several weeks now. &lt;BR&gt;
    Also I was considering going back on Iodoral to see if that would ease the symptom. I have family breast cancer history so have some fears.&lt;BR&gt;
    I do have a mammogram scheduled this afternoon. Last week at doc appt., my breast exam didn't find anything abnormal other than the pain.&lt;BR&gt;
    Hopefully we will all get this figured out. It is disturbing for sure.
  7. TigerLilea

    TigerLilea Active Member

    The salt companies have also cut back on how much iodine they add to table salt. Add to that the fact that people are getting the message and cutting back on how much sodium they use when cooking and at the table.
  8. Mikie

    Mikie Moderator

    I have high BP and have to watch my sodium intake but when I use salt, it's naturally iodized.&lt;BR&gt;
    Love, Mikie